Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 8, 2016, 7:54 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 7:54 AM CDT (12:54 UTC)
- Expired
- Oct 8, 2016, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
151 WHUS74 KBRO 081254 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 754 AM CDT SAT OCT 8 2016 ...STRONG NORTH NORTHEAST WINDS BEHIND FRONT... .WINDS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT. WINDS WILL DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ170-175-081500- /O.NEW.KBRO.SC.Y.0038.161008T1254Z-161008T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 754 AM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS...NORTH NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...FOUR TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
420 WHUS74 KBRO 081451 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 951 AM CDT SAT OCT 8 2016 ...STRONG NORTH NORTHEAST WINDS BEHIND FRONT... .WINDS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT. WINDS WILL DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ170-175-081800- /O.EXT.KBRO.SC.Y.0038.000000T0000Z-161008T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 951 AM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTH NORTHEAST 20 TO 25 KNOTS. * WAVES/SEAS...FOUR TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
413 WHUS74 KBRO 081752 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1252 PM CDT SAT OCT 8 2016 ...STRONG NORTH NORTHEAST WINDS BEHIND FRONT... .WINDS AND SEAS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT. WINDS WILL DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ170-175-082100- /O.EXT.KBRO.SC.Y.0038.000000T0000Z-161008T2100Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1252 PM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTH NORTHEAST 18 TO 24 KNOTS. * WAVES/SEAS...FOUR TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
742 WHUS74 KBRO 082111 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 PM CDT SAT OCT 8 2016 ...SLOW IMPROVEMENT TO BOATING CONDITIONS THIS EVENING THROUGH SUNDAY... .HIGH PRESSURE RIDGE BUILDING FROM NORTHEAST TEXAS THROUGH THE LOWER TEXAS GULF WATERS TONIGHT AND SUNDAY WILL CONTINUE TO PRODUCE GUSTY WINDS AND MODERATE SEAS. CONDITIONS WILL REQUIRE CAUTION FOR SMALL CRAFT THROUGH SUNDAY...WITH FURTHER IMPROVEMENT SUNDAY NIGHT AND MONDAY. GMZ170-175-082215- /O.EXP.KBRO.SC.Y.0038.000000T0000Z-161008T2100Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 411 PM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WHILE WINDS REMAIN GUSTY ACROSS THE LOWER TEXAS GULF WATERS AND LAGUNA MADRE THIS AFTERNOON...AVERAGE SPEEDS SHOULD REMAIN BELOW 20 KNOTS. A FEW GUSTS AT OR ABOVE 20 KNOTS WILL CONTINUE THROUGH SUNDAY MORNING. COMBINED SEAS WILL CONTINUE AT 4 TO 6 FEET WITH A FEW POCKETS REACHING 7 FEET INTO SUNDAY MORNING...AND GENERALLY CHOPPY WATERS ARE EXPECTED ON LAGUNA MADRE BAY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH AT LEAST SUNDAY MORNING. $$ 52/BSG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 6:51 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 8, 6:51 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 651 AM CDT Sat Oct 8 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Surface obs from around the RGV indicate that the cold front is just passing over the BRO area this morning with light north to northeast winds building over Deep South TX in its wake. KBRO radar shows scattered echoes mostly to the south of the RGV moving west southwest. A few isold showers have broken out over Cameron County and just offshore moving to the southwest. NAM forecast soundings indicate drier air will start moving into the area from the north at all levels of the atms over the next 24 hours. This will likely result in VFR ceilings with some brief reductions to MVFR levels early this morning. && .PREV DISCUSSION... /issued 420 AM CDT Sat Oct 8 2016/ SHORT TERM (Now through Sunday): Although the surface obs from around the area show a light north to northeast surface wind...the latest radar mosaic from over the region shows what appears to be the actual front over southern Kenedy...Willacy and Hidalgo counties moving south. KBRO radar also shows conv continuing to the south of the RGV moving WSW with some isold conv developing over Cameron County. The short term model guidance maintains surface and mid level ridging over the area through Sunday with the cold front gradually pushing south of the area. With the ridging prevailing over the region the atms will be gradually drying out and stabilizing with time reducing the conv potential a bit. However despite the drying of the atms the short term model pop guidance hint at some potential for isold weak conv persisting into Sunday. The GFS is the most aggressive in holding onto pops for the weekend with the NAM actually showing better pops for tomorrow. So will opt for a model blend for pops through Sunday which maintains some conv especially across the southernmost tip of TX. The GFS temps come in the coolest of the three short term model sets mainly due to their higher pops while the ECMWF has the warmest short term temps. CAA in the wake of this front will likely be pretty weak. In addition the daytime heating should negate any CAA that occurs. The main impact will be the reduction in low level dewpoints throughout tomorrow. Will opt for temps closer to the NAM/ECMWF numbers as believe the cooler GFS number are a bit overdone. LONG TERM (Sunday Night through Friday Night): Mid level ridging and broad surface high pressure will dominate much of the forecast period. A weak mid level trough moving across the Southern Plains Monday into Tuesday will reinforce mid level and surface dry air. Low temperatures Sunday night and Monday night will range from the upper 50s across the Northern Ranchlands to the mid to upper 60s across the Rio Grande Valley. High temperatures will range from the upper 80s along the beaches to the low 90s at most locations through the period. Low level moisture will begin to increase towards the end of the week resulting in a slight chance of showers offshore and possible some sea breeze activity. As moisture slowly increases, temperatures will gradually increase, especially overnight lows. MARINE: Now through Sunday...Buoy020 reports an ENE wind at 15g19kts with swells around 5 ft. The marine conditions should remain near SCEC criteria throughout today and tonight with the PGF starting to weaken tomorrow allowing for the winds and seas to decrease. Some brief SCA conditions may be possible over the next 24 hours across the Gulf waters but will not post any SCA at this time. Sunday Night through Wednesday Night: light to moderate winds and low to moderate seas will prevail through the period as surface high pressure persists across the northern Gulf of Mexico. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term...63 Graphicast/Upper air...69
Hazardous weather outlook, Oct 8, 7:48 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 748 AM CDT SAT OCT 8 2016 TXZ248>257-091300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 748 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE AT AREA BEACHES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091300- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 748 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR THE OFFSHORE WATERS THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.